Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 2, NWS El Paso, TX

August 7, 2005Hudspeth County, Texas

NWS El Paso, TX issued this flash flood warning at Aug 7, 2005, 4:44 PM MDT for Hudspeth County, Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2005, 4:44 PM MDT (22:44 UTC)
Expired
Aug 7, 2005, 6:15 PM MDT
In force
91 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 101 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2005-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2005-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 072247
FFWEPZ
TXC229-080015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
444 PM MDT SUN AUG 7 2005

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL HUDSPETH COUNTY IN TEXAS

* UNTIL 615 PM MDT

* AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
    VERY HEAVY RAIN AND POSSIBLE SMALL HAIL FROM A THUNDERSTORM OVER 
    THE WARNED AREA.


RADAR ESTIMATES 1 TO 2 INCHES OF RAIN HAVE FALLEN IN THE LAST HOUR 
JUST NORTH AND EAST OF FORT HANCOCK.  RUNOFF FROM THESE 
THUNDERSTORMS WILL FLOW SOUTH AND WEST TOWARD THE RIO GRANDE.  IN 
ADDITION THIS STORM IS CAPABLE OF PRODUCING STRONG WIND GUSTS TO 55 
MPH WITH SMALL HAIL.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

REMEMBER NEVER TRY AND CROSS A ROADWAY THAT IS COVERED BY 
WATER...TURN AROUND DONT DROWN.

LAT...LON 3132 10597 3112 10574 3138 10555 3164 10588

$$

TSB
1 follow-up statement
000 
WGUS74 KEPZ 080015
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
615 PM MDT SUN AUG 7 2005

TXC229-080015-
HUDSPETH TX-
615 PM MDT SUN AUG 7 2005

...THE FLASH FLOOD WARNING FOR WEST CENTRAL HUDSPETH COUNTY HAS 
EXPIRED...

AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
STORMS THAT HAD PROMPTED THE WARNING HAD ENDED.  RUNOFF FROM THE 
ARROYOS NORTH AND EAST OF FORT HANCOCK WILL CONTINUE FOR THE NEXT 
HOUR OR TWO.


LAT...LON 3132 10597 3112 10574 3138 10555 3164 10588

$$

TSB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:55 PM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 7, 1:55 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
155 PM MDT SUN AUG 7 2005

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION
AS A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE FOR THE NEXT
COUPLE OF DAYS. MOISTURE WILL SHIFT MORE TO THE WEST BY MID WEEK
BUT WILL RETURN OVER THE LOCAL AREA BY THE END OF THE WEEK. WHILE
RAINFALL AMOUNTS MAY BE SPOTTY...LOCALLY RAINFALL WILL BE POSSIBLE
NEAR THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE NEAR OR SLIGHTLY
BELOW NORMALS THROUGH THE PERIOD.

&&

.DISCUSSION...
THE AIR MASS CONTINUES TO BE MOIST AND UNSTABLE WITH PRECIPITABLE
WATER VALUES BETWEEN 1.3 AND 1.5 INCHES AND NEGATIVE LIS
PERSISTING THROUGH MID WEEK. HIGH PRESSURE ALOFT OVER THE
SOUTHWEST WILL MAINTAIN A WEAK FLOW PATTERN WITH LITTLE CHANGE IN
THE AIR MASS FOR THE NEXT COUPLE OF DAYS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE WITH LOCALLY HEAVY RAINFALL POSSIBLE
ESPECIALLY OVER THE HIGHER TERRAIN. THE DEEPER MOISTURE MAY SHIFT
MORE TO THE WEST BY WEDNESDAY AND THURSDAY...REDUCING RAIN CHANCES
SLIGHTLY OVER AREAS EAST OF THE RIO GRANDE. WILL KEEP MENTION OF
SHOWERS AND THUNDERSTORMS IN ALL ZONES THROUGH THE PERIOD AS HIGH
PRECIP WATER VALUES AND NEG LIS PERSIST.

TOWARD THE END OF THE WEEK...WITH THE HIGH TO THE EAST AND A
TROUGH ON THE WEST COAST SETTING UP SOUTHERLY CIRCULATION...MODELS
ARE PREDICTING A DEEP MOISTURE PLUME TO MOVE BACK OVER THE
FORECAST AREA FOR INCREASED CHANCES FOR RAIN AND THUNDERSTORMS FOR
FRIDAY AND THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 71  92  72  91  73 /  30  20  20  20  20
SIERRA BLANCA TX        67  87  68  84  68 /  30  20  20  20  20
LAS CRUCES              69  91  70  91  70 /  30  20  20  20  20
ALAMOGORDO              66  85  67  88  67 /  30  20  20  20  20
CLOUDCROFT              49  69  49  68  49 /  30  30  30  30  30
TRUTH OR CONSEQUENCES   69  91  70  91  70 /  30  20  20  20  20
SILVER CITY             63  81  63  81  63 /  30  30  30  30  30
DEMING                  68  91  69  91  69 /  30  20  20  20  20
LORDSBURG               68  93  69  87  69 /  30  30  30  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM, TX...NONE.

&&

04
Hazardous weather outlook, Aug 7, 11:15 AM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1115 AM MDT SUN AUG 07 2005

NMZ022>025-030>032-TXZ055-056-070000-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...
SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK...
TRUTH OR CONSEQUENCES AND UNIVERSITY PARK
1115 AM MDT SUN AUG 07 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.

.DAY ONE...

ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.
PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN WITH ISOLATED STORMS
PRODUCING OVER ONE INCH OF RAIN CAUSING FLASH FLOODING. ONE
OR TWO STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 45
MPH.

.DAYS TWO THROUGH SEVEN...

MONDAY AND TUESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MONDAY EVENING.
PRIMARY THREAT WILL BE LOCALLY HEAVY RAINS WITH ISOLATED STORMS
PRODUCING ONE TO TWO INCHES OF RAIN CAUSING FLASH FLOODING. A FEW
STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH.

WEDNESDAY THROUGH THURSDAY...
A MORE MONSOONAL WEATHER PATTERN WILL CONFINE AFTERNOON/NIGHTTIME
STORMS TO MAINLY THE WESTERN ONE-THIRD OF THE REGION. RAIN MAY BE
LOCALLY HEAVY.

FRIDAY AND SATURDAY...
MONSOONAL PATTERN BEGINS SHIFTING EAST WITH MOST OF THE AREA HAVING
A RISK OF AFTERNOON OR EVENING THUNDERSTORMS.  RAIN MAY BE LOCALLY
HEAVY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH SATURDAY
EVENING...MAINLY FOR FLASH FLOODING ALTHOUGH VERY ISOLATED
MARGINALLY SEVERE THUNDERSTORMS MAY OCCUR.

GNL

In the hours before

Special weather statement, Aug 7, 12:14 PM MDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1214 PM MDT SUN AUG 7 2005

NMZ022-023-072000-
SIERRA COUNTY LAKES REGION NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
INCLUDING THE CITIES OF...SILVER CITY AND TRUTH OR CONSEQUENCES
1214 PM MDT SUN AUG 7 2005

...LOCALIZED FLOODING POSSIBLE WITH STORMS...

.THUNDERSTORMS ARE DRIFTING SLOWLY SOUTH ACROSS PORTIONS OF GRANT AND
WESTERN SIERRA COUNTIES. IN GRANT COUNTY...THESE STORMS ARE NOW
CROSSING HIGHWAYS 152 AND 61. IN SIERRA COUNTY...STORMS ARE OVER THE
SAN ANDRES MOUNTAINS.  1 TO 2 INCHES OF RAIN ARE POSSIBLE WITH THESE
STORMS.

LOCALIZED FLOODING ALONG DRAINAGES AND LOW LYING AREAS AND ROADS IS
POSSIBLE NEAR THESE STORMS. PERSONS SHOULD AVOID DRAINAGES AND
ARROYOS WHEN RAIN IS NEARBY. DRIVERS SHOULD NOT ATTEMPT TO CROSS ANY
FLOODED ROADS. TURN AROUND...DONT DROWN.

TRIPOLI
Special weather statement, Aug 7, 1:44 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
144 PM MDT SUN AUG 7 2005

NMZ022>025-030>032-080000-
SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM-
SOUTHERN SACRAMENTO MOUNTAINS NM-SOUTHWEST DESERT/BOOTHEEL NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CHAPARRAL...
DEMING...HOLLOMAN AFB...LAS CRUCES...LORDSBURG...SILVER CITY...
SUNLAND PARK...TRUTH OR CONSEQUENCES AND UNIVERSITY PARK
144 PM MDT SUN AUG 7 2005

...ISOLATED THUNDERSTORMS THIS AFTERNOON WITH LOCALLY HEAVY RAIN...

.ISOLATED THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON OVER THE
GILA REGION...BLACK RANGE AND SACRAMENTO MOUNTAINS OF SOUTHWEST AND
SOUTHCENTRAL NEW MEXICO. RADAR INDICATED RAINFALL AMOUNTS HAVE BEEN
LOCALLY AS HIGH AS ONE AND ONE HALF TO TWO INCHES.  WHILE THE STORMS
HAVE MAINLY BEEN OVER HIGHER TERRAIN THERE IS SUFFICIENT SURFACE
MOISTURE FOR A FEW THUNDERSTORMS TO DEVELOP OVER THE LOWLANDS THROUGH
THE REMAINDER OF THE AFTERNOON AS THE STORMS MOVE SLOWLY SOUTH.

STORMS ARE CAPABLE OF PRODUCING PEA-SIZED HAIL...DEADLY
LIGHTNING...WIND GUSTS TO 45 MPH AND ISOLATED RAINFALL AMOUNTS OF UP
TO TWO INCHES IN A SHORT TIME. LOCALIZED FLOODING ALONG DRAINAGES AND
LOW LYING AREAS AND ROADS IS POSSIBLE NEAR THESE STORMS. PERSONS
SHOULD AVOID DRAINAGES AND ARROYOS WHEN RAIN IS NEARBY. DRIVERS
SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADS.

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.